Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have epilepsy. Fell down and started feeling dizzy, chest tightness. Is this due to side effect of epilepsy medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
Hi I currently have epilepsy and have been diagnosed since 1998 lately since may I have been falling to the floor and within a minute get up again.I'm unconscious when I'm down but can hear everything. Have been feeling dizzy and imbalanced With chest tightnings.Neuro said it was prob side affect to tablets for epilepsy but have been in hospital for 2weeks and they still don't know what it is.any clue.
Posted Mon, 15 Oct 2012 in Epilepsy
Answered by Dr. Piyush Ostwal 1 hour later
Thanks for the query.
Falling to the ground in a patient with epilepsy would normally indicate that it is a seizure. But the surprising part is that you can hear everything during that time, which is very rare to have in seizure. Still I would treat it as seizure by adding on new medications or altering the dosages of the medications that you are already receiving.
The medications' side effect does not result in such falls. However dizziness and imbalance can of course be due to medication side effects.
Hope i have answered your queries. If there are any more questions, I would be happy to answer.
Good luck.
Above answer was peer-reviewed by
Follow-up: Have epilepsy. Fell down and started feeling dizzy, chest tightness. Is this due to side effect of epilepsy medicine? 22 minutes later
What can be done to resolve this Neuro has been altering my meds since May and I still get them used to be 20 a day then down to 2 will I get it pyscological, or epilepsy or the one not eve my neuro is tellin me.
Answered by Dr. Piyush Ostwal 6 hours later
From 20 to 2 is a good control I would say. Stick to his advises and your episodes will be controlled. Sometimes final answer as to what it is may not be there. There is only control of seizure and may not the complete cure. We may not expect any episodes for years if controlled. This is treatment and it is possible. I think this is what your neurologist may be doing.

Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor